MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 18.0 diopter monofocal lens got stuck in the cartridge while attempting to insert it into the left eye.The lens had patient contact and the incision was enlarged.A new lens of the same model and diopter was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on 3/20/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed viscoelastic residue and particles on the lens.The insertion device of the pcb00 was not included.Therefore, the reported lens stuck in cartridge could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8426911
Report Number2648035-2019-00339
Device Sequence Number2242223
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)211008
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/27/2019
10/25/2020
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/16/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005